Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

The lexicographic egalitarian solution on economic environments

Jorge Nieto
Social Choice and Welfare
Vol. 9, No. 3 (1992), pp. 203-212
Published by: Springer
Stable URL: http://www.jstor.org/stable/41106024
Page Count: 10
  • Download ($43.95)
  • Cite this Item
The lexicographic egalitarian solution on economic environments
Preview not available

Abstract

This paper considers solutions to distribution problems defined on economic environments. It shows that there is a unique resource-egalitarian and symmetric solution that proposes always Pareto optimal allocations and satisfies Inidivual Restricted Monotonicity; this property requires the poor people of the society to be strictly better-off when social resources increase and the initial outcome is a welfare unequal position. That unique solution is the lexicographic extension of the maxmin criterion.

Page Thumbnails

  • Thumbnail: Page 
[203]
    [203]
  • Thumbnail: Page 
204
    204
  • Thumbnail: Page 
205
    205
  • Thumbnail: Page 
206
    206
  • Thumbnail: Page 
207
    207
  • Thumbnail: Page 
208
    208
  • Thumbnail: Page 
209
    209
  • Thumbnail: Page 
210
    210
  • Thumbnail: Page 
211
    211
  • Thumbnail: Page 
212
    212